Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 12, 2015, 3:37 PM CDT for Loving County, Reeves County, Winkler County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2015, 3:37 PM CDT (20:37 UTC)
- Expired
- Apr 12, 2015, 4:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Loving County, TX, Reeves County, TX, Winkler County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
707
WUUS54 KMAF 122037
SVRMAF
TXC301-389-495-122130-
/O.NEW.KMAF.SV.W.0010.150412T2037Z-150412T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
337 PM CDT SUN APR 12 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LOVING COUNTY IN WEST TEXAS...
NORTH CENTRAL REEVES COUNTY IN SOUTHWEST TEXAS...
WEST CENTRAL WINKLER COUNTY IN WEST TEXAS...
* UNTIL 430 PM CDT
* AT 333 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MENTONE...
AND MOVING NORTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MENTONE AND SLASH RANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3200 10370 3200 10318 3166 10350 3167 10363
3170 10371 3170 10373
TIME...MOT...LOC 2036Z 219DEG 22KT 3172 10358
HAIL...1.75IN
WIND...60MPH
$$
GPM1 follow-up statement
554
WWUS54 KMAF 122057
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
357 PM CDT SUN APR 12 2015
TXC389-122106-
/O.CAN.KMAF.SV.W.0010.000000T0000Z-150412T2130Z/
REEVES TX-
357 PM CDT SUN APR 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL REEVES COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3179 10364 3200 10370 3200 10318 3169 10347
TIME...MOT...LOC 2056Z 219DEG 22KT 3185 10345
$$
TXC301-495-122130-
/O.CON.KMAF.SV.W.0010.000000T0000Z-150412T2130Z/
LOVING TX-WINKLER TX-
357 PM CDT SUN APR 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
WINKLER AND EASTERN LOVING COUNTIES UNTIL 430 PM CDT...
AT 351 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
SLASH RANCH...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
LOVING AND WEST CENTRAL WINKLER COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3179 10364 3200 10370 3200 10318 3169 10347
TIME...MOT...LOC 2056Z 219DEG 22KT 3185 10345
HAIL...1.00IN
WIND...60MPH
$$
GPMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:08 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 12, 2:08 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 208 PM CDT Sun Apr 12 2015 .DISCUSSION... Water vapor clearly depicts an upper low sw of KELP with a model initialized 50-60kt 4h jet. Broad mid level lift is evident too as seen in cyclonically curved cloud shield on IR, along with cooling cloud tops. Summary model depiction of this is probably best seen thru NAM/GFS OMEGA fields, which translate lift across the CWFA between thru 03z. Lift will be within the 3rd standard deviation positive PW anomalies and SHRA/TSRA should proliferate in this environment. Between 18Z-19Z there were approx 300 lightning strikes within 10-100 miles s of Rio Grande. The models attempt to capture precip shield that moves SW-NE today, with a low level wind shift from S to W. Heavy rain is a concern too with such high ambient mstr content, however cells will be moving about 30 mph, so flooding concerns will remain mostly local but certainly exist! A few stong/severe storms cannot be ruled out either in this modest CAPE/low shear environment, downburst winds/hail. Convection will probably be strongest on leading edge of the reference rain cooled air and by late in the day/early this evening there could be a few areas of further enhancement. One could be across the central PB where the airmass may have greatest SB destabilization and a second across the Lower Trans Pecos where richest surface mstr will be. PoPs will mostly wane into the night. There will be an exception though, SE NM. Around 12Z wrap around precip will develop in the area from S Plains into E-SE NM. Cold front is now shown to arrive much earlier Monday and this will tend to renew precip development for areas n of I-20, where it will be noticeably cooler. Precip decreases Mon night/early Tue AM, but there will be lingering showers, followed by cool, but drier conditions Tue PM. A mid level trof will deepen near the 4-Corners Wed with high based SHRA/TSRA possible W-NW late Wed PM into the night. Assocd frontal timing is uncertain due to uncertainty wrt where upper low will be. GFS brings the upper low across to the n with drier/cooler low level air Fri-Sunday. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 53 64 46 68 / 40 60 60 10 BIG SPRING TX 58 67 50 70 / 50 50 60 20 CARLSBAD NM 57 63 46 71 / 50 70 30 10 DRYDEN TX 57 81 57 78 / 40 10 0 10 FORT STOCKTON TX 53 72 49 72 / 10 10 30 10 GUADALUPE PASS TX 45 55 41 66 / 50 50 10 10 HOBBS NM 50 61 45 67 / 50 70 50 10 MARFA TX 47 63 40 69 / 10 20 20 10 MIDLAND INTL AIRPORT TX 55 68 48 69 / 40 50 50 10 ODESSA TX 53 67 48 70 / 30 50 50 10 WINK TX 52 71 49 72 / 20 40 50 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Apr 12, 1:29 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 129 PM CDT SUN APR 12 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 129 PM CDT SUN APR 12 2015 /1229 PM MDT SUN APR 12 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND OVERNIGHT...MAINLY ACROSS SOUTHEAST NEW MEXICO AND THE WESTERN LOW ROLLING PLAINS. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS...AND VERY HEAVY RAINFALL. A STORM OR TWO MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. LOCALIZED FLASH FLOODING WITH BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED TO CONTINUE MONDAY...MAINLY ACROSS SOUTHEAST NEW MEXICO AND THE WESTERN LOW ROLLING PLAINS. SOME OF THESE STORMS MAY BECOME STRONG...WITH HAIL AND GUSTY WINDS. HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING IS ALSO POSSIBLE...ESPECIALLY IN ARROYOS AND AREAS WITH POOR DRAINAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Special weather statement, Apr 12, 2:32 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 232 PM CDT SUN APR 12 2015 TXZ058-067-122015- WARD-REEVES COUNTY AND UPPER TRANS PECOS- 232 PM CDT SUN APR 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL REEVES AND WESTERN WARD COUNTIES UNTIL 315 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 19 MILES SOUTHWEST OF PYOTE AT 232 PM CDT...MOVING NORTHEAST AT 20 MPH. THE AREA AFFECTED INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 41 AND 61. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. && LAT...LON 3162 10333 3151 10304 3124 10330 3127 10340 TIME...MOT...LOC 1932Z 205DEG 19KT 3135 10333
Special weather statement, Apr 12, 3:12 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 312 PM CDT SUN APR 12 2015 TXZ058-060-067-122115- WARD-WINKLER-REEVES COUNTY AND UPPER TRANS PECOS- 312 PM CDT SUN APR 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL WARD...EAST CENTRAL REEVES AND SOUTHEASTERN WINKLER COUNTIES UNTIL 415 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF PYOTE AT 312 PM CDT...MOVING NORTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO NICKEL-SIZED HAIL AND STRONG WINDS UP TO 55 MPH... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3180 10311 3167 10279 3131 10309 3140 10325 TIME...MOT...LOC 2012Z 205DEG 19KT 3142 10316
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 2:32 PM CDT | Special Weather Statement | MAF | Ward | 43 min |
| Apr 12, 3:12 PM CDT | Special Weather Statement | MAF | Ward | 63 min |
| Apr 12, 3:40 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Ward, Winkler | 50 min |
| Apr 12, 3:56 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Upton, Ward | 49 min |
| Apr 12, 4:27 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Winkler | 48 min |
| Apr 12, 4:41 PM CDT | Special Weather Statement | MAF | Winkler | 49 min |
| Apr 12, 4:43 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector | 47 min |
| Apr 12, 5:07 PM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| Apr 12, 5:08 PM CDT | Special Weather Statement | MAF | Crane | 52 min |
| Apr 12, 5:25 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 65 min |
| Apr 12, 5:31 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 59 min |
| Apr 12, 5:33 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton, Ward | 42 min |
| Apr 12, 5:36 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| Apr 12, 5:41 PM CDT | Special Weather Statement | MAF | Gaines | 34 min |
| Apr 12, 6:06 PM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Apr 12, 6:16 PM CDT | Special Weather Statement | MAF | Gaines | 29 min |
| Apr 12, 6:23 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Apr 12, 6:25 PM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.